MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00515220
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a coredx biopsy forceps was attempted to be used in the pulmonary submucosal lymph nodes during a endoscopic ultrasound-guided lymph node biopsy procedure performed on (b)(6) 2024.During the procedure, the wire for opening and closing the cup was detached making it impossible to open and close.When the handle was operated, the wire tip would only protrude or retract.The procedure was not completed successfully.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.Block h11: investigation results: the returned coredx biopsy forceps was received for analysis.Visual examination revealed that the jacket had evidence of a mechanical cut.The links were detached.The pull wires were not broken.A function evaluation could not be performed due to the condition of the device.The reported event of jaws failure to open was confirmed.Based on the available information, the investigation findings were most likely generated due to device manipulation.During the procedure an excess of force could have been applied when inserting through another device or when interacting with the scope.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a coredx biopsy forceps was attempted to be used in the pulmonary submucosal lymph nodes during an endoscopic ultrasound-guided lymph node biopsy procedure performed on (b)(6) 2024.During the procedure, the wire for opening and closing the cup was detached making it impossible to open and close.When the handle was operated, the wire tip would only protrude or retract.The procedure was not completed successfully.

Brand Name
COREDX
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20224618
Report Number3005099803-2024-04475
Device Sequence Number7315053
Product Code EOQ
UDI-Device Identifier08714729971054
UDI-Public08714729971054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00515220
Device Catalogue Number55458
Device Lot Number0033469136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown